[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1991

Partial Lipodystrophy and Dermatomyositis

Author Affiliations

Department of Dermatology Hospital "Ramón y Cajal" Apartado 37 28034-Madrid, Spain

Arch Dermatol. 1991;127(12):1846-1847. doi:10.1001/archderm.1991.04520010088019
Abstract

To the Editor.  — Partial lipodystrophy (PL) is characterized by a slow and symmetrical loss of subcutaneous fatty tissue, mainly involving the upper half of the body. We report a case of PL associated with dermatomyositis.

Report of a Case.  — In 1978, an 11-year-old boy began to notice proximal weakness in his limbs together with facial erythema; palpebral violaceous edema; and erythematous papules on his elbows, knees, and over the metacarpophalangeal joints. A diagnosis of polymyositis/dermatomyositis was made. He was treated with oral prednisone, which caused the symptoms to disappear promptly. In 1980, proximal weakness, dysphagia, dyspnea, and similar cutaneous lesions once again developed. Muscular wasting and slight articular retractions were evident. Laboratory values at that time showed the following values or results: aspartate aminotransferase, 122 U/L (normal, 0 to 40 U/L); alanine aminotransferase, 140 U/L (normal, 0 to 40 U/L); creatine phosphokinase, 303 U/L (normal, 0 to 200

First Page Preview View Large
First page PDF preview
First page PDF preview
×